Alert archive / Colorado / High Wind Watches in 2011

High Wind Watch 3, NWS Pueblo, CO

April 28, 20119 counties in Colorado

NWS Pueblo, CO issued this high wind watch at Apr 28, 2011, 4:17 AM MDT for 9 counties in Colorado. It took effect at Apr 29, 2011, 6:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 28, 2011, 4:17 AM MDT (10:17 UTC)
In effect from
Apr 29, 2011, 6:00 AM MDT
Expired
Apr 28, 2011, 8:38 PM MDT
In force
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 116 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.3 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
2820 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

985 
WWUS75 KPUB 281017
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
417 AM MDT THU APR 28 2011

COZ072>075-078>080-086>088-281630-
/O.NEW.KPUB.HW.A.0003.110429T1200Z-110430T0100Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...SILVER CLIFF...WESTCLIFFE...
RYE...GREENHORN MTN...PUEBLO...WALSENBURG...TRINIDAD
417 AM MDT THU APR 28 2011

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. 

* LOCATION...THE SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS...WET
  MOUNTAIN VALLEY...AND THE SOUTHERN INTERSTATE 25 CORRIDOR
  EXTENDING FROM JUST SOUTH OF PUEBLO...TO THE COLORADO NEW MEXICO
  BORDER.  

* CAUSE AND TIMING...AN APPROACHING STORM SYSTEM WILL SPREAD
  STRONG AND POTENTIALLY DAMAGING WINDS ACROSS THE AREA ON FRIDAY. 

* WIND...SOUTHWEST WINDS 30 TO 45 MPH. GUSTS UP TO 60 MPH WILL BE
  POSSIBLE ACROSS THE LOWER ELEVATIONS...WITH GUSTS UP TO 80 MPH
  POSSIBLE ACROSS THE MOUNTAINS.

* IMPACT...DANGEROUS CROSS WINDS WILL BE POSSIBLE ALONG INTERSTATE
  25 AND OTHER NORTH SOUTH ORIENTED ROADWAYS IN THE AREA. WINDS
  THIS STRONG MAY ALSO CAUSE POWER DISRUPTIONS AND DOWN TREES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE
POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT
LEAST 75 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH
VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT
LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH.

WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO
MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY
VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL
HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU
ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE
WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
3 follow-up statements
999 
WWUS75 KPUB 281249
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
649 AM MDT THU APR 28 2011

COZ072>075-078>080-086>088-281900-
/O.CON.KPUB.HW.A.0003.110429T1200Z-110430T0100Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...SILVER CLIFF...WESTCLIFFE...
RYE...GREENHORN MTN...PUEBLO...WALSENBURG...TRINIDAD
649 AM MDT THU APR 28 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

* LOCATION...THE SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS...
  WET MOUNTAIN VALLEY...AND THE SOUTHERN INTERSTATE 25 CORRIDOR 
  EXTENDING FROM JUST SOUTH OF PUEBLO...TO THE COLORADO NEW 
  MEXICO BORDER. 

* CAUSE AND TIMING...AN APPROACHING STORM SYSTEM WILL SPREAD 
  STRONG AND POTENTIALLY DAMAGING WINDS ACROSS THE AREA ON 
  FRIDAY. 

* WIND...SOUTHWEST WINDS 30 TO 45 MPH. GUSTS UP TO 60 MPH WILL 
  BE POSSIBLE ACROSS THE LOWER ELEVATIONS...WITH GUSTS UP TO 80 
  MPH POSSIBLE ACROSS THE MOUNTAINS. 

* IMPACT...DANGEROUS CROSS WINDS WILL BE POSSIBLE ALONG INTERSTATE
  25 AND OTHER NORTH SOUTH ORIENTED ROADWAYS IN THE AREA. STRONG
  WINDS MAY ALSO CAUSE POWER DISRUPTIONS AND DOWN TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE
POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT
LEAST 75 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH
VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT
LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH.

WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO
MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY
VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL
HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU
ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE
WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
867 
WWUS75 KPUB 281818
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
ISSUED BY NATIONAL WEATHER SERVICE DENVER CO
1218 PM MDT THU APR 28 2011

COZ072>075-078>080-086>088-290400-
/O.CON.KPUB.HW.A.0003.110429T1200Z-110430T0100Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...SILVER CLIFF...WESTCLIFFE...
RYE...GREENHORN MTN...PUEBLO...WALSENBURG...TRINIDAD
1218 PM MDT THU APR 28 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

* LOCATION...THE SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS... 
  WET MOUNTAIN VALLEY...AND THE SOUTHERN INTERSTATE 25 CORRIDOR 
  EXTENDING FROM JUST SOUTH OF PUEBLO...TO THE COLORADO NEW 
  MEXICO BORDER. 

* CAUSE AND TIMING...AN APPROACHING STORM SYSTEM WILL SPREAD 
  STRONG AND POTENTIALLY DAMAGING WINDS ACROSS THE AREA ON 
  FRIDAY. 

* WIND...SOUTHWEST WINDS 30 TO 45 MPH. GUSTS UP TO 60 MPH WILL 
  BE POSSIBLE ACROSS THE LOWER ELEVATIONS...WITH GUSTS UP TO 80 
  MPH POSSIBLE ACROSS THE MOUNTAINS. 

* IMPACT...DANGEROUS CROSS WINDS WILL BE POSSIBLE ALONG 
  INTERSTATE 25 AND OTHER NORTH SOUTH ORIENTED ROADWAYS IN THE 
  AREA. STRONG WINDS MAY ALSO CAUSE POWER DISRUPTIONS AND DOWN 
  TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE
POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT
LEAST 75 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH
VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT
LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH.

WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO
MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY
VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL
HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU
ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE
WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
017 
WWUS75 KPUB 290238
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
838 PM MDT THU APR 28 2011

COZ072>075-078>080-086>088-291000-
/O.UPG.KPUB.HW.A.0003.110429T1200Z-110430T0100Z/
/O.NEW.KPUB.HW.W.0007.110429T1200Z-110430T0000Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...SILVER CLIFF...WESTCLIFFE...
RYE...GREENHORN MTN...PUEBLO...WALSENBURG...TRINIDAD
838 PM MDT THU APR 28 2011

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...THE SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS... 
  WET MOUNTAIN VALLEY...AND THE SOUTHERN INTERSTATE 25 CORRIDOR 
  EXTENDING FROM JUST SOUTH OF PUEBLO...TO THE COLORADO NEW 
  MEXICO BORDER. 

* CAUSE AND TIMING...AN APPROACHING STORM SYSTEM WILL SPREAD 
  STRONG AND POTENTIALLY DAMAGING WINDS ACROSS THE AREA ON 
  FRIDAY. 

* WIND...SOUTHWEST TO WEST 30 TO 45 MPH. GUSTS UP TO 65 MPH WILL
  BE POSSIBLE...ESPECIALLY ACROSS THE LOWER ELEVATIONS OF
  HUERFANO...WESTERN LAS ANIMAS AND SOUTHERN PUEBLO
  COUNTIES...WITH GUSTS IN EXCESS OF 80 MPH POSSIBLE ACROSS THE
  MOUNTAINS.

* IMPACT...DANGEROUS CROSS WINDS WILL BE POSSIBLE ALONG INTERSTATE
  25 AND OTHER NORTH SOUTH ORIENTED ROADWAYS IN THE AREA. STRONG
  WINDS MAY ALSO CAUSE POWER DISRUPTIONS AND DOWN TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY
REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING
CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE.
BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH
RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING
ON ROADS WITH CROSSWINDS.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Apr 27, 6:07 PM MDT, 10 hours 10 minutes earlier.

Area forecast discussion, Apr 27, 6:07 PM MDT, 10 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
607 PM MDT WED APR 27 2011

.UPDATE...

UPDATED TO ADD THE MENTION OF THUNDERSTORMS OUT ALONG THE KANSAS
BORDER FOR THIS EVENING. LATEST RADAR IMAGERY INDICATES A
THUNDERSTORM MOVING SOUTH NEAR EADS. EXPECT WEAK INSTABILITY TO
PRODUCE OCCASIONAL WEAK THUNDERSTORMS WITH PEA SIZE HAIL BEING
THE MAIN THREAT. EXPECT ANY THUNDERSTORMS TO DISSIPATE AFTER
SUNSET WITH CLEARING CONDITIONS OVERNIGHT. NO OTHER CHANGES TO THE
FORECAST AT THIS TIME.  MOZLEY

&&

.PREV DISCUSSION... /ISSUED 329 PM MDT WED APR 27 2011/

SHORT TERM...
(TONIGHT AND THURSDAY)

..QUIET WEATHER ON THURSDAY...

UPPER LOW IS NOW PULLING AWAY EWD INTO KS. MODEL FORECASTS PRETTY
MUCH ON TARGET IN SHOWING ISOLD TO SCT SHOWERS THIS AFTERNOON
CONTINUING OVR THE ERN PLAINS...BUT NAM WAS NOT QUITE FAR ENOUGH
WEST WITH THE CONVECTION. CURRENTLY SOME LIGHT RAIN/SNOW FALLING IN
N TELLER COUNTY WITH PERSISTENT SHOWERS DEVELOPING OVR THE CARRYALLS.
EXPECT AT LEAST SOME ISOLD SHOWERS TO CONTINUE THROUGH SUNSET AS MID
LEVEL LAPSE RATES REMAIN QUITE STEEP...SO WILL HOLD ON TO LOW POPS
FOR THE PLAINS AND ERN MTNS THROUGH EARLY EVE. SHOULD CLEAR UP
PRETTY NICELY TONIGHT...AND WITH WINDS RELAXING IT WILL BE A CHILLY
NIGHT WITH LOWS FALLING BELOW FREEZING FOR MOST SPOTS ON THE PLAINS.

TOMORROW...LOOKS LIKE A BEAUTIFUL SPRING DAY WITH PLENTY OF
SUNSHINE...SEASONABLY WARM TEMPS...AND GENERALLY LIGHT WINDS. 44

LONG TERM...
(THURSDAY NIGHT THROUGH WEDNESDAY)

WINDS INCREASE AND GRADUALLY BECOME MORE SOUTHWESTERLY THURSDAY
NIGHT INTO FRIDAY AS STRONG/COLD UPPER TROUGH DIGS TOWARD THE
CENTRAL ROCKIES. LEE TROUGH DEEPENS NEAR THE KS BORDER FRI
MORNING AND REMAINS THERE THROUGH THE DAY...LEAVING MOST OF
SOUTHERN COLORADO IN A DRY AND DEEPLY MIXED AIR MASS. WEATHER
CONDITIONS LOOK CRITICAL FOR A FIRE WEATHER HIGHLIGHT...MAIN
QUESTION IS FUELS...WHICH HAVE MOISTENED SOMEWHAT. AT THIS
POINT...WILL HOIST A FIRE WEATHER WATCH FOR THE SAN LUIS VALLEY
AND MOST OF THE EASTERN PLAINS...WHERE PRECIP HAS BEEN FAIRLY
LIGHT AND SPOTTY THE PAST FEW DAYS. LEFT PALMER DIVIDE AND
EASTERN MOUNTAINS OUT OF THE WATCH...AS THESE AREAS HAVE SEEN
ACCUMULATING SNOW THE PAST 48 HOURS.

COLD FRONT RACES SOUTH THROUGH ALL OF THE AREA FRIDAY NIGHT...AS
UPPER TROUGH CONTINUES TO DIG INTO THE GREAT BASIN. EXPECT CLOUDS
AND SHOWERS TO SPREAD FROM NORTH TO SOUTH BEHIND THE FRONT FROM
LATE FRIDAY NIGHT THROUGH SATURDAY...WITH POTENTIAL FOR SOME HEAVIER
PRECIP (0.50-0.75 INCHES) ALONG AND WEST OF I-25 AS WINDS TURN TO
THE NORTHEAST THROUGH A FAIRLY DEEP LAYER AND STRONG DYNAMIC LIFT
MOVES OVERHEAD. MAY NEED A WINTER WEATHER HIGHLIGHT FOR PORTIONS
OF THE CENTRAL AND EASTERN MOUNTAINS IF LATEST MODEL QPFS ARE
CORRECT...AS VERY COLD AIR AT 700 MB WILL PUSH THE SNOW LEVEL TO
6000 FEET OR LOWER BY SATURDAY EVENING. PRECIP COULD HOLD ON
THROUGH SUNDAY...AS MODELS KEEP A GOOD DEAL OF ENERGY IN THE
BACKSIDE OF THE TROUGH...WHILE LOW LEVEL WINDS REMAIN WEAK
UPSLOPE. BEGAN TO RAMP UP POPS THROUGH SUN OVER MUCH OF THE
AREA...AND COOLED TEMPS BOTH SAT/SUN. WILL LIKELY NEED A
FROST/FREEZE HIGHLIGHT SUN/MON MORNINGS OVER THE PLAINS...WITH
MINS WELL INTO THE 20S POSSIBLE IF CLOUDS CLEAR BY MON MORNING.
PATTERN RETURNS TO WARM...BREEZY AND DRY MON-WED...WITH A GRADUAL
RECOVERY IN TEMPS TOWARD SEASONAL NORMALS BY MID-WEEK. --10

AVIATION...A FEW LINGERING SHOWERS THIS AFTERNOON THRU EARLY
EVE...BUT SHOULD STAY VFR FOR MOST AREAS. WILL CLEAR OUT TONIGHT
AND NO REAL AVN CONCERNS THRU TOMORROW WITH GENERALLY LIGHT WINDS
AND CLEARING SKIES. 44

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR COZ224-227>237.

&&

88/34
Hazardous weather outlook, Apr 27, 6:16 PM MDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
616 PM MDT WED APR 27 2011

COZ058>089-093>099-290030-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
616 PM MDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

WEAK THUNDERSTORMS HAVE DEVELOPED OVER KIOWA COUNTY THIS EVENING
AND WILL TRACK SOUTH ACROSS THE FAR EASTERN PLAINS. PEA SIZE HAIL WILL
BE POSSIBLE WITH THESE STORMS. EXPECT THUNDERSTORMS TO DISSIPATE
AROUND SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DRY AND WARMER WEATHER IS PROJECTED TO OCCUR OVER THE REGION THURSDAY
AND FRIDAY...WITH GUSTY SOUTHWEST TO WEST WINDS DEVELOPING ACROSS
SOUTH CENTRAL AND SOUTHEAST COLORADO FROM FRIDAY INTO FRIDAY NIGHT.
WINDS WILL GUST UP TO 35 TO 40 MPH ACROSS THE PLAINS...AND 50 TO
70 MPH AT TIMES ACROSS THE MOUNTAINS FROM FRIDAY INTO FRIDAY
NIGHT. THESE CONDITIONS COMBINED WITH UNSEASONABLY WARM
TEMPERATURES AND LOW MINIMUM RELATIVE HUMIDITY VALUES...MEANS THAT
HIGH FIRE DANGER WILL BE A THREAT ONCE AGAIN...ESPECIALLY FOR
THOSE AREAS THAT RECEIVED LOWER AMOUNTS OF PRECIPITATION DURING
THE PAST FEW DAYS.

AS THE NEXT VIGOROUS UPPER LEVEL STORM SYSTEM IMPACTS REGION THIS
WEEKEND...SEVERAL INCHES OR MORE OF ACCUMULATING SNOW WILL BE
POSSIBLE OVER PORTIONS OF THE INTERSTATE 25 CORRIDOR...ESPECIALLY
WESTERN SECTIONS...THE TELLER COUNTY/NORTHERN EL PASO COUNTY
REGION...THE SOUTHEASTERN MOUNTAINS AND PORTIONS OF THE CENTRAL
AND WESTERN MOUNTAINS.

ALSO...FREEZE HIGHLIGHTS MAY BECOME NECESSARY OVER THE INTERSTATE 25
CORRIDOR SUNDAY MORNING...MAY 1ST AND THEN AGAIN MONDAY
MORNING...MAY 2ND AS UNSEASONABLY COOL TO COLD EARLY MAY MINIMUM
TEMPERATURES DEVELOP THANKS TO A STRONG SURFACE HIGH SETTLING INTO
THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.

88/34

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 2:48 PM MDTRed Flag WarningPUBAlamosa, Baca, Bent, Conejos, Costilla, Crowley and 6 more29 hr

Nearby

High Wind Watches in Colorado, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.